Epilepsy Community
Seizures
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Seizures

My fiancee has epilipsy....he only has about 2 grand mal seziures a year orhe only has seziures when he is off his meds but now that he has his own business and is working constantly and somtimes is 12 feet up in the air I get scared that he might have a grand-mal seziure or the shakes which he gets often because he is not taking his meds.  My question is...does anyone know of a good seziure medicine that you reccomend from expierence that he could take that doesn't make you extreamly tired.  The reason he stopped taking his meds is because the doctor put him on phenobarbital and he has a hard time getting up in the morning and getting around.  A long time ago when we first met he was on Dilantin and I think I am going to ask the Dr. to put him back on it because that seemed to work the best for him and he just cant get used to the phenobarbital and he still gets the shakes.  I just wanted some feedback on any other meds that we could metion to his doctor when we go see him next time.  I have to make him an appt asap because I don't want him to be off his meds any longer.  Thank You for any help anyone can give us.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
Hi krististy, you've probably already had your appointment but in case you haven't i've been taking dilantin for about 25 years and i don't think it makes me particularly tired. only downside of dilantin from my perspective is it can lead to weakened bones. i got a bone scan in the last year to make sure mine were OK.

one thing to know is that whatever level is therapeutic (of dilantin but probably any anticonvulsant) for him requires vigilance in taking the right dose everyday. with dilantin, you have to take the same dose without fail every day for a couple of weeks to test the level (blood test); it's not something that can be measured after one dose.
Blank
912467_tn?1282677111
Hi Krististy, I have tried many medications in the past, all in which didn't help me altogether and in the end had brain surgery. I am currently on Clobazam and Lamotrigine which is a combined drug. Cause everyone reacts different to a medication it all comes down to trying a drug, trial and era.
The best thing to do is to tell them at the hospital and they will tell you a drug which is the best to try. Tegratol is a great drug for alot of people yet my worse one. Clobazam i think is one of my best drugs and it doesn't make me drowsy.
Make sure he always takes his medication or he will have a seizure, especially when working so hard.
Good luck and take care
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1006035_tn?1391310794
Blank
skepticalpeach commented on specialmom's status
Dec 24
1006035_tn?1391310794
Blank
skepticalpeach Merry Christmas! Comment
Dec 24
Avatar_f_tn
Blank
teddybears4ever2 like I can sleep Comment
Dec 21
Top Neurology Answerers
293157_tn?1285877039
Blank
Wobbly
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
551343_tn?1350880995
Blank
MrsAristotle
Cotswolds, United Kingdom
Epilepsy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
293157_tn?1285877039
Blank
Wobbly
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
551343_tn?1350880995
Blank
MrsAristotle
Cotswolds, United Kingdom